How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Cat Veterinarian
Category: Cat Veterinary
Satisfied Customers: 16331
Experience:  Small animal veterinarian with a special interest in cats, happy to discuss any questions you have.
60269376
Type Your Cat Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

Please help! It's Princess my cat. I have communicated with

Customer Question

Please help! It's Princess my cat. I have communicated with Dr. Salk in and another, can't remember who. Princess has cardiomyopathy..Her heart rate is just under 200 beats per minute. Respiration about 60 per minute. I am very worried about her. These numbers have gone up. She has seemed fine until the last couple days when she started eating less. Today ate very little. I called my vet office and my regular vet is away until next Monday!! Princess has been on amlodipine since March, .625 mg tabs, once per day. She is also on Tapazole, 5mg per day, half in morning and half at night. Also been giving her supplement CoQ10 for her heart. I don't know what to do. If I take her to vet now, there is a huge cost for emergency fee and she gets terribly stressed out with a vet visit, especially!
Is there anything I can do? What if I give her another amlodipine to help calm her down??
Submitted: 4 months ago.
Category: Cat Veterinary
Customer: replied 4 months ago.
Her weight has stayed steady, actually gained a little. Until very recently, she has been eating and loves raw ground venison which I mix with special supplement to en sure a balance of the essential vitamins, calcium, taurine.
Expert:  Dr. B. replied 4 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help.

I am very sorry the vets you spoke to before are not available but I share your concerns about Princess.

Now please do not just give her another Amlodipine. This is a medication that lowers blood pressure and too much could cause fainting, collapse, and harm. Instead if she cannot breathe her need her see no now for at least oxygen. That way we can ease her breathing and see if her heart rate settles to. And if these are not doing so, then her other medications can be adjusted or given by IV to help her overcome this. But again if she is breathing so rapidly and her heart is racing I am concerned that she needs oxygen just now and we'd want to have her seen right away to help her.

Please take care,

Dr. B.

Customer: replied 4 months ago.
Thank you. I am planning to take her in to vet today